MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY; PTH IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating the cause for the discordant pth result.The interpretation of results of the instructions for use states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the instructions for use states: "interpretation of intact pth values should always take into account serum calcium results and the interrelationship between these 2 elements in various disorders involving pth and calcium.It is recommended that the intact pth results should always be interpreted with caution and with consideration of the overall clinical manifestations even when used in conjunction with calcium values." mdr 1219913-2019-00032 was filed for the same event.
 
Event or Problem Description
A discordant high advia centaur xp intact parathyroid hormone (pth) result was obtained for a patient sample.The sample was repeated and the result was high.A second sample from the same patient was tested and the result was lower.The second sample was repeated and the result was lower.Results from both samples were reported to the physician.The physician questioned the results.It is unknown if patient treatment was prescribed or altered.There was no report of adverse health consequences as a result of the discordant pth result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00037 on march 15, 2019.03/19/2019 additional information: the quality control (qc) and calibration were valid.A list of medications was not provided for the patient.No clinical history provided.The ifu states in the collecting the specimen section: "for serum specimens, complete clot formation should take place before centrifugation.Serum should be physically separated from cells as soon as possible with a maximum limit of 2 hours from the time of collection." for edta samples no guidelines have been provided.For edta samples, siemens referred to clinical and laboratories standards institute gp-44-a4 procedure.Based on this clsi document, intact pth is stable for up to 24 hours un-centrifuged.Please note siemens performed their stability studies using centrifuged specimens only.Siemens cannot determine root cause.However, pre-analytical factors cannot be ruled out as the possible root cause of the discordant result.The instrument is performing within specifications.No further evaluation of the device is required.Mdr 1219913-2019-00032 supplemental report 1 was filed for the same event.

Brand Name
ADVIA CENTAUR XP INTACT PARATHYROID HORMONE (PTH) ASSAY
Common Device Name
PTH IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8424423
Report Number1219913-2019-00037
Device Sequence Number2227227
Product Code CEW
UDI-Device Identifier00630414592343
UDI-Public00630414592343
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K163658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2019
Device Model NumberN/A
Device Catalogue Number10699155
Device Lot Number94259020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer03/19/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1